Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 133, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 17, 2006, 7:19 PM CDT for Kent County, Stonewall County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2006, 7:19 PM CDT (00:19 UTC)
- Expired
- Jun 17, 2006, 8:02 PM CDT
- In force
- 43 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
Counties Kent County, TX, Stonewall County, TX
The radar
The Lubbock radar (KLBB), 132 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 1:31 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:14 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jun 17, 2:14 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 214 PM CDT SAT JUN 17 2006 .SHORT TERM... WTX MESONET INDICATES FRONT HAS MOVED NORTH TO ALONG A SLATON TO ROARING SPRINGS TO CHILDRESS LINE. DEWPOINTS INTO 60S HV RETURNED OFF THE CAPROCK WITH TEMPERATURES INTO THE 90S BUT MOISTURE QUALITY IN QUESTION AS MIXING HAS ALREADY REDUCED DEWPOINT VALUES SOME. EXPECT STORMS TO BATTLE CAP AND DRY AIR FOR A BIT LONGER BEFORE DEVELOPING SW BACK TOWARD SLATON AND POST. OTHER SHOWERS AND STORMS NOT OUT OF THE QUESTION AS TROUGH AXIS SWINGS THROUGH THIS EVENING THOUGH BEST CHANCE CLEARLY ALONG AND SOUTH OF FRONT. TEMPS LAST NIGHT COOLED NICELY WITH DRY AIR IN PLACE ESPECIALLY ACROSS NW AND EXPECT SAME TREND TONIGHT. SOUTHERLY FLOW EXPECTED TO RETURN ON SUN AROUND SFC RIDGE TO THE EAST AS HEIGHTS BEGIN TO ONCE AGAIN BUILD IN WAKE OF EXITING SYSTEM. INCREASED MAX TEMPS SOME ON SUNDAY GIVEN INCREASING HEIGHT/H8 TEMPS AND MORE SOUTHERLY FLOW RATHER THAN SE. .LONG TERM... UPPER RIDGE EXPECTED TO CONTINUE BUILDING EAST OVER THE AREA INTO EARLY NEXT WEEK. GFS DEPICTS INVERTED TROUGH ROTATING UNDERNEATH HIGH INTO SOUTH CENTRAL AND EVENTUALLY WEST CENTRAL TEXAS BY THU. POTENTIAL IMPACTS WITH THIS INCLUDE MORE SOUTHEASTERLY SURFACE FLOW...HIGHER MOISTURE VALUES AND POSSIBLE THETA-E RIDGE DEVELOPING ACROSS ERN NM INTO PNHDL. THESE FEATURES WOULD ARGUE FOR LESS HEAT AND BETTER...MEANING NON-ZERO...CHC OF PRECIP UNDER CENTER OF HIGH ESPECIALLY MID TO LATE PART OF NEXT WEEK. ON THE OTHER HAND...NAM SHOWING MORE TYPICAL S-SW SFC FLOW AND POTENTIAL FOR TEMPS TO AGAIN APPROACH OR LIKELY TOP CENTURY MARK AS EARLY AS TUE. CURRENT FCST ALREADY HAS MAX TEMPS ABV GUIDANCE BUT NOT QUITE AS WARM AS HIGHEST ENSEMBLE MEMBERS AND SMALL POPS LESS THAN 15 PCNT. WITH THIS IN MIND...DID NOT MAKE MANY CHANGES TO CURRENT FCST. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 60 93 64 98 / 0 0 0 0 TULIA 59 95 64 97 / 10 10 0 0 PLAINVIEW 63 94 65 97 / 10 10 0 0 LEVELLAND 64 97 67 98 / 10 10 0 0 LUBBOCK 65 95 68 97 / 10 10 10 0 BROWNFIELD 64 96 68 98 / 10 10 10 0 CHILDRESS 65 95 68 99 / 20 10 10 10 SPUR 67 96 67 98 / 20 10 10 10 ASPERMONT 70 98 69 100 / 40 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 04/24
Hazardous weather outlook, Jun 17, 1:10 PM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 110 PM CDT SAT JUN 17 2006 TXZ021>044-181645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 110 AM CDT SAT JUN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE SCATTERED STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE ROLLING PLAINS...MOSTLY EAST AND SOUTHEAST OF A LINE FROM PADUCAH TO SPUR TO LAKE ALAN HENRY. HEATING AND INSTABILITY COMBINED WITH A NEARLY STATIONARY FRONTAL BOUNDARY AND STEEP LAPSE RATES WILL CREATE AN ENVIRONMENT FAVORABLE FOR THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. THE THREAT FOR SEVERE THUNDERSTORMS WILL DIMINISH WITH THE LOSS OF DAYTIME HEATING LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AN EVENING IN PARTS OF THE ROLLING PLAINS.
In the hours before
Special weather statement, Jun 17, 5:05 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 505 PM CDT SAT JUN 17 2006 TXZ036-037-172230- DICKENS TX-CROSBY TX- 505 PM CDT SAT JUN 17 2006 ...STRONG THUNDERSTORM ACROSS CROSBY AND DICKENS COUNTIES... AT 501 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES EAST OF RALLS...OR ABOUT 10 MILES NORTH OF WHITE RIVER LAKE. THIS STORM IS SLOWLY MOVING SOUTHEAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Jun 17, 5:34 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 534 PM CDT SAT JUN 17 2006 TXZ036-037-172300- DICKENS TX-CROSBY TX- 534 PM CDT SAT JUN 17 2006 ...STRONG THUNDERSTORM ACROSS CROSBY AND DICKENS COUNTIES... AT 532 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF WHITE RIVER LAKE...OR ABOUT 12 MILES SOUTHWEST OF DICKENS...MOVING SOUTHEAST AT 15 MPH. THIS STORM MAY PRODUCE LOCALLY STRONG WIND GUSTS TO 50 MPH...AND SMALL HAIL. IF ON OR NEAR WHITE RIVER LAKE...GET OFF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE SOME DISTANCE FROM THE PARENT THUNDERSTORM. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.